MAUDE Adverse Event Report: SOL-MILLENNIUM MEDICAL INC MCKESSON; NEEDLE, SAFETY 25GX5/8" (HINGED STYLE)

SOL-MILLENNIUM MEDICAL INC MCKESSON; NEEDLE, SAFETY 25GX5/8" (HINGED STYLE)
Model Number 16-N2558S
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/12/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the investigation performed, including the review of batch manufacturing records, analysis of archived samples, no abnormalities or presence of residual/foreign material on the needle cannula were identified.The reported issue could not be reproduced or confirmed during internal testing.The observed residue may be associated with either trace marks from blood clotting at the injection site or a siloxane-related surface phenomenon formed after oxidation of the stainless-steel material.As a preventive measure, the supplier has implemented a process improvement by adding a blunting process after cutting the steel needles and before sharpening, aiming to optimize the needle surface treatment and minimize the possibility of such defects.Additionally, no trends related to this issue have been identified during our track-and-trend analysis.Based on the determined risk priority number, the residual risk related to the complaint is considered acceptable.The investigation is ongoing.We will provide the supplemental report once it is completed.
 
Event or Problem Description
Customer reported that the needles are leaving a gray/silver metallic residue on patients' skin.Present before vial stopper puncture.Not observed in most other lots of same product.Reproducible across observers and sites.Certain needle lots exhibit visible gray/dark residue directly out of unopened sterile packaging.When wiped with sterile white gauze or tissue, a gray smear is produced.When used for injection (simulation and patient care), a visible dark mark is at the injection path.When reproducing in one media we were able to cut into, the dark mark tracked through the media along the injection path.
 
Additional Manufacturer Narrative
Based on the customer sample analysis of needle, safety 25g x 5/8" (hinged style), (b)(4), lot csod05-02, no abnormalities were identified.Tests including visual inspection and simulated use testing met product specification requirements.The reported issue could not be reproduced during internal testing.The manufacturer is submitting this follow-up report to correct and clarify information provided in the previously submitted manufacturer narrative.The following statement previously reported is hereby withdrawn and should be disregarded: the observed residue may be associated with either trace marks from blood clotting at the injection site or a siloxane-related surface phenomenon formed after oxidation of the stainless-steel material.As a preventive measure, the supplier has implemented a process improvement by adding a blunting process after cutting the steel needles and before sharpening, aiming to optimize the needle surface treatment and minimize the possibility of such defects.The corrected information is as follows: in-process controls are in place during the cannula manufacturing process to monitor the presence of potential processing-related residues or surface traces on the cannula surface.Where such findings are identified, appropriate cleaning actions are performed to ensure compliance with established cleanliness requirements before further use in production.No other conclusions in the previously submitted report are changed based on this clarification.

Brand Name
MCKESSON
Common Device Name
NEEDLE, SAFETY 25GX5/8" (HINGED STYLE)
Manufacturer (Section D)
SOL-MILLENNIUM MEDICAL INC
311 s. wacker dr
suite 4100
chicago IL 60606
Manufacturer (Section G)
ZHEJIANG KINDLY MEDICAL DEVICES CO., LTD.
no. 758, 5th binhai road
binhai industrial park
longwan ,wenzhou,, zhejiang province
CH  
Manufacturer Contact
mohanapriya kannupaiyan
311 s. wacker dr
suite 4100
chicago, IL 60606
MDR Report Key24589491
Report Number3014312726-2026-00018
Device Sequence Number20249500
Product Code FMI
UDI-Device Identifier10612479244655
UDI-Public(01)10612479244655(10)CSOD05-02
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K123684
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number16-N2558S
Device Lot NumberCSOD05-02
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/13/2026
Supplement Report FDA Received Date04/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown